# SDR C2XA01IA115

- Difficulty date: February 18, 2001
- Submitted: February 22, 2001
- Operation: Air carrier
- Aircraft: N14972
- Make and model: Emb EMB-145LR
- Aircraft serial: 145151
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 4501968A
- Part serial: SPE974014
- Condition: Malfunctioned
- Location: Tail
- Part time: 6,210 hours, 8,385 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IAH - FLIGHT 3781, THE CREW REPORTED A VERY STRONG FUEL SMELL IMMEDIATELY AFTER STARTING THE APU IN FLIGHT.  THE AIRCRAFT LANDED AT IAH WITHOUT INCIDENT WHERE MAINTENANCE OPERATIONALLY CHECKED THE APU WITH NO DEFECTS NOTED, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  THE FUEL SMELL WAS AGAIN REPORTED, THE APU WAS STARTED ON THE GROUND AND MAINTENANCE PLACED THE APU ON MEL 49-00-00 CONTROL NUMBER 009774, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  THE AIRCRAFT RETURNED TO IAH ON 02/21/01 WHERE MAINTENANCE REMOVED AND REPLACED THE APU.  CLEARED MEL 49-00-00 CONTROL NUMBER 009774, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
